MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305891
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd needle eclipse s/t safety mechanism did not engage.The following information was provided by the initial reporter, translated from french to english: on (b)(6) 2025, while taking a blood gas sample, the nurse was unable to engage the safety device on the hypodermic canula.She described resistance when lowering the safety device.The nurse then tried to lower the safety catch with her second hand.The safety catch then disengaged from the canula.The canula penetrated the glove and pricked the nurse, resulting in a blood exposure accident.The defective device was not kept by the nurse.The nurse was consulted in the hospital's emergency department following the blood exposure accident.Medical follow-up has been organized.At present, no post-exposure prophylaxis has been initiated, given the negative virological status of the patient sampled.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305891 and lot number 2407007.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the reported lot number were obtained from the manufacturing facility for evaluation by our quality team.Through examination of the samples, no defects were identified with the safety mechanisms and it was possible to activate them following the instructions for use.Based on the investigation results, an exact cause could not be determined for this incident.If the affected sample becomes available for this incident or any potential future occurrences, we would greatly appreciate the opportunity to conduct a thorough analysis.Every lot is tested for safety shield activation before release.The assembly process has a system that inspects all product for proper opening and activation of the safety shield, rejecting any defects identified.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21709688
Report Number1710034-2025-00486
Device Sequence Number10010714
Product Code FMI
UDI-Device Identifier50382903058919
UDI-Public(01)50382903058919(11)240627(17)290630(10)2407007
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305891
Device Lot Number2407007
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown